# SDR CA121128001

- Difficulty date: November 25, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Emb ERJ170200SU
- Engine: Ge CF348E5A1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Power Loss
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE SHUTDOWN AFTER T/O, RETURNED TO DEPARTURE.  NR 2 ENGINE SUFFERED AN IFSD SHORTLY AFTER TAKEOFF.  AT THE TIME, THE THROTTLES WERE AT HIGH POWER SETTING WHILE CLIMBING THROUGH 15,000 FT, A LOUD AUDIBLE BANG WAS REPORTED BY THE CREW,  FOLLOWED SHORTLY BY THE ENGINE FAILURE, AT THIS POINT, IT IS NOT CLEAR IT WAS AN UN-COMMANDED SHUTDOWN OR CREW PULLED BACK THE THROTTLES, THE CREW ATTEMPTED TO RE-LIGHT THE ENGINE, BUT WERE UNSUCCESSFUL.  AFTER AN AIR TURN-BACK TO LGA,  MAINTENANCE DISCOVERED METAL DEBRIS IN THE TAIL PIPE.  SIGNIFICANT DAMAGE NOTED TO THE LAST STAGE OF THE LPT SECTION.  SUSPECT HPT FAILURE LED TO IFSD EVENT.  ENGINE CHANGE TAKING PLACE CURRENTLY BY CREW.  BOROSCOPE HAS NOT YET BEEN CARRIED OUT.  AFTER REMOVAL, ENGINE WILL BE EXPEDITED TEARDOWN ANALYSIS.
